Q. Why is my WBC and neutrophil count low and liver enzymes high?

Answered by
Dr. Amit Shivraj Dhamankar
and medically reviewed by iCliniq medical review team.
Published on Jul 29, 2017 and last reviewed on: Jul 06, 2019

Hi doctor,

I got a complete blood profile done about two weeks ago, and my doctor said that my reports were normal. But, my WBC and neutrophil count were low. After doing some internet searches, I am anxious. Although the doctor said it was fine, he gave me some supplements. But lately, I have been going through a lot of stress, and I have an anxiety disorder, so it makes me a little weak. I am healing right now, will it have any reaction to the stress? My body feels weak and tired, and my liver enzymes are high. I got tested for hepatitis B and C, but both came back negative.

I got the same test for liver enzymes done about a year ago, and it was high. So, I got an ultrasound of the liver, and the doctor told me that everything was normal and my blood tests were normal too. I started taking liver supplement medicines, and my liver enzymes went down, but now it is high again. And my blood tests are also not normal. I have vitamin D deficiency, so I take vitamin D supplements. I am attaching my blood reports. Please help me.

Dr. Amit Shivraj Dhamankar

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

I have gone through your reports (attachment removed to protect patient identity).

  • From your history, I think the reason for your low WBC is stress and raised liver enzymes is because of fatty liver, which is a benign condition.
  • Moderately low WBC count is a common finding in people suffering from any stress like a viral infection, malaria, dengue, etc. which is transient. And moreover, it is significant only if your absolute neutrophil count is less than 1500 in your case it is 1200.
  • Do you have any history of a fever, night sweats, unusual weight loss in recent months, and a cough?
  • I would suggest you get tested for dengue NS1, dengue IgM, Lepto IgM, peripheral smear for malaria and a CBC (Complete blood count) after a month.
  • I feel you have some underlying viral etiology, which is making you weak and tired and affecting the liver enzymes. There are plenty of viruses which can cause this but, cannot be investigated. The treatment for viral infection is symptomatic.
  • I suggest you try taking the following. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.
  1. Tablet Cefpodoxime 200 mg, twice daily after meals for ten days. It is an antibiotic and will protect you from any infection.
  2. Tablet Supradyn, take one tablet daily for a month. It is a multivitamin to boost your immunity, as viral infection deplete your vitamins and make you feel tired.
  3. Tablet Restyl (Alprazolam) 0.5 mg, take one tablet at bedtime for 15 days. It is an anti-anxiety medicine.
  4. Consume lots of fluid and cut down on spicy, oily and fried food. Eat fruits and vegetables as your liver enzymes are raised.

Please get back with the reports.

Revert with more information to a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


From the attached reports, please tell me the reason for frequent urination.

Query: Hello doctor, From the past few days, I have frequent urination. I am attaching all the test reports that I have done so far. I also got an x-ray and CT scan of the chest, but as I am out, I cannot upload them now. I will upload them later if you need it.  Read Full »

Dengue Fever - Causes, Symptoms, Treatment and Prevention

Article Overview: Dengue Fever - Causes, Symptoms, Treatment, Prevention Read Article


Dr. Aatm Prakash Gauraha
General Medicine Physician

Dengue fever is an infectious disease caused by dengue virus and is transmitted by Aedes mosquitoes. Symptoms appear in 4-12 days of infective mosquito bite. It can sometimes have lethal complications like hemorrhagic fever. It is more common in tropical areas like Asia. Causes:  It...  Read Article

Can a viral infection increase the ESR level?

Query: Hello doctor, I am 30 years old male. My recent blood report shows high ESR level (48 mm/hr). I am having a cough, fever, and a headache since eight days. The doctor told me that I have a viral infection, and has given me antibiotics and a cough syrup. Please guide.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.